Alert archive / Maine / Gale Watches in 2021
Gale Watch 16, NWS Caribou, ME
NWS Caribou, ME issued this gale watch at Jul 8, 2021, 4:12 AM EDT. It took effect at Jul 9, 2021, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 8, 2021, 4:12 AM EDT (08:12 UTC)
- In effect from
- Jul 9, 2021, 2:00 PM EDT
- Expired
- Jul 9, 2021, 3:50 AM EDT
- In force
- Issued by
- NWS Caribou, ME
The text
As transmitted.
005 WHUS71 KCAR 080812 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 412 AM EDT Thu Jul 8 2021 ANZ050>052-081615- /O.NEW.KCAR.GL.A.0016.210709T1800Z-210710T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 412 AM EDT Thu Jul 8 2021 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...North winds 20 to 30 kt with gusts between 40 and 45 kt and seas 7 to 10 feet possible. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
5 follow-up statements
564 WHUS71 KCAR 081608 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1208 PM EDT Thu Jul 8 2021 ANZ050>052-090600- /O.CON.KCAR.GL.A.0016.210709T1800Z-210710T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1208 PM EDT Thu Jul 8 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 7 to 10 feet possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
048 WHUS71 KCAR 082007 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 407 PM EDT Thu Jul 8 2021 ANZ050>052-090900- /O.CON.KCAR.GL.A.0016.210709T1800Z-210710T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 407 PM EDT Thu Jul 8 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Norcross
024 WHUS71 KCAR 090120 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 920 PM EDT Thu Jul 8 2021 ANZ050>052-091200- /O.CON.KCAR.GL.A.0016.210709T1800Z-210710T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 920 PM EDT Thu Jul 8 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 11 feet possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ VJN
347 WHUS71 KCAR 090131 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 931 PM EDT Thu Jul 8 2021 ANZ050>052-091200- /O.CON.KCAR.GL.A.0016.210709T1800Z-210710T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 931 PM EDT Thu Jul 8 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 35 to 40 kt and seas 6 to 11 feet possible. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ VJN
067 WHUS71 KCAR 090750 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 350 AM EDT Fri Jul 9 2021 ANZ050-091600- /O.UPG.KCAR.GL.A.0016.210709T1800Z-210710T0600Z/ /O.NEW.KCAR.GL.W.0020.210709T1800Z-210710T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- 350 AM EDT Fri Jul 9 2021 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 11 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM. * WHEN...From 2 PM this afternoon to 2 AM EDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ051-052-091600- /O.UPG.KCAR.GL.A.0016.210709T1800Z-210710T0600Z/ /O.NEW.KCAR.SC.Y.0048.210709T1800Z-210710T0600Z/ Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 350 AM EDT Fri Jul 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT SATURDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 feet expected. * WHERE...Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 2 PM this afternoon to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale watch went out at Jul 8, 1:30 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 8, 1:30 AM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Caribou ME 130 AM EDT Thu Jul 8 2021 .SYNOPSIS... A cold front has become stationary over the Gulf of Maine toight. Low pressure from the Great Lakes approaches late Thursday and tracks along the Saint Lawrence valley Thursday night. Low pressure from the remnants of tropical storm Elsa will approach from the southwest and track along southern portions of the area Friday afternoon and evening and move Northeast away from the region by Saturday morning. High pressure will build into the area from the west for Sunday and Monday. && .NEAR TERM /THROUGH TODAY/... 130 am update... Quick update to ingest latest temps and dwpts into grids. Added minor patchy fog to nrn vlys as microphysics imagery indicating some dvlpmnt bfr high cirrus moved in. No other chgs needed with this update. Previous discussion: Weak sfc hi pres will prevail across Nrn ptns of the FA tngt into Thu morn while Downeast areas will have more cldnss and perhaps isold shwrs being closer to the stalling cold front ovr the Gulf of ME and weak s/wvs alf movg ovr the front from the Great Lks. Ovrngt lows will be sig cooler across the N where some radiational cooling is xpctd once breezy winds from this aftn dmnsh once the sun sets. Cldnss will then spread across N an E durg the day Thu as sfc low pres and a stronger - more amplified s/wv from the Great Lks apchs, with the forward edge of the rn shield from this system entering wrn ptns of our FA by late aftn. Hi temps will remain cool due to increasing cld cvr and sfc/llvl winds becmg Erly component. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... Two main features will fuse into a prolonged rainfall event over Maine in late week. The first feature will be the PRE, or Predecessor Rainfall Event, arriving Thursday evening and overnight. ThetaE ridge will be poised across the state as low pres winds up the the St Lawrence River. Surging PWATs around 1.5” move into ME from the S w/ added forcing from escaping high to NE. Current QPF thoughts line much of the North Woods and Crown of Maine with the bulk of stratiform rain. This also lines up well beneath a grouping of supportive differential divergence in the column. Showers and some thunder develop across the Central Highlands and Downeast areas through the night, increasing in coverage into Fri afternoon...to the next feature. Elsa will near the Gulf of Maine shores Friday afternoon per NHC’s forecast. Currently the main impact is forecast to be heavy rain potential across Downeast and the Central Highlands Fri afternoon into the late evening. With the two events combined, a widespread storm total precip of around 2 inches appears possible. Locally higher will be possible in convective and terrain elements, especially with the dynamics Elsa may bring. No hydro headlines currently, but with increasing confidence of where a PRE/Elsa overlap could form, they should be considered in subsequent updates. Elsa’s center will be moving quickly across the region, but drought stricken areas can still see minor flooding if training of the synoptic rain combines w/ dampened/saturated areas from the event Thurs night. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... High pressure dominates the area through the remainder of the weekend. Return flow arrives Monday with increasing rain shower chances. The continued flow will keep these chances around into mid-week. Temps will run about normal for early to mid July with highs in the mid to upper 70s, and lows in the mid to upper 50s. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... NEAR TERM: VFR over Downeast terminals before MVFR cigs move in after 00z and decreasing to IFR by 02z. Light -shra expected after 23z. Northern terminals will experience VFR until 23z with MVFR expected after this time with in low cigs and light -shra. KCAR and KPQI may start to experience moderate rain after 03z. SHORT TERM: Thu night-Fri...IFR in low cigs and steady rain, possibly heavy Thu night and Fri afternoon. LIFR possible at BHB and BGR. ESE 5-10kts becoming NNW 5-10kts. Fri Night…Conditions trend towards MVFR with rain showers tapering late. Winds NW 5-10 kts. Sat-Sun...Improving to VFR Sat morning. WNW 5-10kts. Mon...VFR, some MVFR with rain showers across the area. Light winds. && .MARINE... NEAR TERM: No hdln conditions xpctd in the near term with winds increasing during the day Thursday to near SCA thresholds by evening. Kept close to blended wv guidance for fcst wv hts thru this ptn of the fcst with wvs composed of two spectral groups, a N advcng 6-8 sec pd group and a NW advcng open Atlc long pd swell group of 12 to 14 sec. SHORT TERM: Winds and seas are expected to be marginal through the period as low pres tracks N of the waters Thurs night, and Elsa passes over the Gulf of Maine waters Friday evening. Wave heights increase into the afternoon and evening 4 to 6 ft, with higher possible in the outer coastal waters. Gusts to gale force will be possible Fri afternoon and evening. Conditions improve into Sat/Sun with wave heights 2 to 4 ft. Winds also decrease becoming light and variable. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar/VJN Short Term...Cornwell Long Term...Cornwell Aviation...Farrar/VJN/Cornwell Marine...Farrar/VJN/Cornwell
Hazardous weather outlook, Jul 8, 4:02 AM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 402 AM EDT Thu Jul 8 2021 MEZ001>003-090815- Northwest Aroostook-Northeast Aroostook-Northern Somerset- 402 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. Moderate to locally heavy rain is expected tonight over far Northern Maine. Any potential flooding should be localized and relatively minor. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rain continues Friday into Friday evening. At this time, we believe the heaviest rainfall intensity from Elsa will remain south of far Northern Maine. Still, around two inches of rain could fall from tonight through Friday evening, which could lead to localized flood issues in areas with poor drainage. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ004>006-010-011-031-032-090815- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 402 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is the potential of locally heavy rainfall especially Friday afternoon and evening as Elsa passes just south of the area. There is still some uncertainty as to Elsa's track and thus rainfall amounts, but localized 6 hour rainfall amounts approaching 2 inches are possible. Continue to monitor the forecast for updates. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-029-030-090815- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- 402 AM EDT Thu Jul 8 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Locally heavy rainfall is possible for Downeast Maine Friday afternoon and Friday evening as the remnants of Elsa pass near or just south of the area. There is still some uncertainty as to Elsa's track and thus rainfall amounts, but localized 6 hour rainfall amounts of 2 inches or more are possible late Friday. This could bring flash flooding. Continue to monitor the latest updates for the potential issuance of a flash flood watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-090815- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 402 AM EDT Thu Jul 8 2021 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The remnants of Elsa passing near or over the coastal waters will bring the possibility of gale force winds and seas to 9 feet Friday afternoon into Friday evening. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:03 PM EDT | High Surf Advisory | CAR | Hancock, Washington | 46 hr |
| Jul 8, 4:27 PM EDT | Flash Flood Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.